Aa
A
A
Close
Avatar universal
Hypertension Meds
I'm a 64 yrs. old woman who used to take Diovan 320 mg. & Toprol 50 mg. for my B.P.  My B.P. readings was okay but my Doctor discontinued the Toprol because my heart rate usually on the 40's.  I am currently taking Norvasc 5mg. with the Diovan 320 mg.  So far, my B.P. readings is very good, 110/70.  But eversince I started the Norvasc, my left leg is swelling and it is becoming worst.  I'd like to ask my Doctor to discontinue the Norvasc.  Is there any other calcium blocker that doesn't cause swelling?  I've already taken Zestril (ace inhibitor) with the Diovan before. Can you please tell me what other good medications to be taken with the Diovan.  I appreciate your help.


This discussion is related to Calcium blockers & Milk.
Cancel
6 Answers
Page 1 of 1
Avatar universal

I would be more curious to find out why only one leg is swelling.  Norvasc should affect only one leg.  I would want to rule out a vascular problem with that leg before it gets worse.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
...sorry for spelling error ... Norvasc shouldn't affect only one leg.....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal

Thanks for your response.  I will ask my Doctor.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am taking Amlodipine (Norvasc) 5mg and occasionally my legs and ankles (on both legs and never the leg itself) will swell to the point that my shoes will no longer fit, but the the swelling will go down for a while (a week, two weeks perhaps) until it happens again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks for the info.  I went to see my Doctor yesterday.  I was given an ultrasound test on my left leg to see if I have blood clotting, so far the result was negative.  I've never had any swelling problem until I started taking Norvasc.  I am now taking Amlodipine 2.5mg but noticed no improvement.  I'm due for another appointment in two weeks.

Thank you so much for your help!    
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Made a mistake. I meant to say, my feet and ankles will swell and not my legs.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Heart Disease Community Resources
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland